MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Codes Overheating of Device (1437); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 laser fiber used in a laser lithotripsy under flexible ureteroscopic procedure in the ureter performed on (b)(6) 2019.Reportedly, the laser unit used was an auriga 100w laser console.According to the complainant, during the procedure, heat was felt on the laser fiber and there was no energy coming out from the fiber tip.The procedure was completed with another accumax 200 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1437 captures the reportable event of fiber connector overheats.Block h10: investigation results one accumax 200 laser fiber was returned in one piece with the connector detached.The fiber measured approximately 305 cm from the damaged portion of the connector to the break.Exposed glass portion of the distal tip measured approximately 1.5 mm and appeared degraded from normal use.Fibers are consumable and meant to degrade.Examination under magnification confirmed the pattern on the tip was consistent with normal degradation.Visual examination of the fiber concluded that the metal housing on the sma connector had detached and separated from the remainder of the device.The fiber within the connector fractured, with a portion remaining inside the metal housing of the sma connector.Glue residue was noted inside the metal housing, indicating that the device was assembled properly and that it was likely that application of force to the connector contributed to the reported event.The condition of the returned device confirms the reported event.Therefore, the most probable cause of the sma connector to overheat was unintended use error caused or contributed to event which indicates that the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 17, 2019 that an accumax 200 laser fiber used in a laser lithotripsy under flexible ureteroscopic procedure in the ureter performed on (b)(6) 2019.Reportedly, the laser unit used was an auriga 100w laser console.According to the complainant, during the procedure, heat was felt on the laser fiber and there was no energy coming out from the fiber tip.The procedure was completed with another accumax 200 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8687671
Report Number3005099803-2019-02988
Device Sequence Number14040815
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2019
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot NumberC000003803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight65